Migraines could be made worse by headache medications


Friday 21st November, 2008

Overusing medications in an effort to relieve migraine headaches could actually be causing an increase in the frequency of migraine attacks, say researchers from the United States.

Medications that contain barbiturates or opiates have long been associated with increasing the frequency of migraines and this latest research from the Albert Einstein College of Medicine seems to confirm that.

Over 8,000 migraine sufferers classed as having episodic migraines (less than 15 headaches per month) were studied and monitored for a 5 year period on their use of medications.

After a year, 209 participants experienced increased frequency of migraine headaches to over 15 per month and use of acute migraines medications for a minimum of 7 days per month doubled the chances of a migraine compared to those who rarely used drugs.

To learn more about migraines and find alternative medicine and complementary therapies that provide natural relief click here

Share


Share

Find a local practitioner
Search Therapist


Do not copy from this page - plagiarism will be detected by Copyscape. If you want to use our content click here for syndication criteria